Alert archive / Washington / Gale Warnings in 2012
Gale Warning 41, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 3, 2012, 7:55 AM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 7:55 AM PDT (14:55 UTC)
- Expired
- Apr 3, 2012, 11:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
861 WHUS76 KSEW 031455 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 755 AM PDT TUE APR 3 2012 PZZ132-031800- /O.UPG.KSEW.SC.Y.0952.000000T0000Z-120403T2000Z/ /O.NEW.KSEW.GL.W.0041.120403T1455Z-120403T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 755 AM PDT TUE APR 3 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND 25 TO 35 KNOTS THIS MORNING EASING TO 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES...3 TO 6 FEET SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-031800- /O.NEW.KSEW.GL.W.0041.120403T1455Z-120403T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 755 AM PDT TUE APR 3 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WIND...WEST WIND 25 TO 35 KNOTS THIS MORNING EASING TO 10 TO 20 KNOTS IN THE AFTERNOON. * SEAS...3 TO 6 FEET SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-031800- /O.EXB.KSEW.SC.Y.0952.000000T0000Z-120403T1800Z/ ADMIRALTY INLET- 755 AM PDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WIND...SOUTH WIND 15 TO 25 KNOTS BECOMING NORTHWEST THIS MORNING THEN EASING IN THE AFTERNOON. * WAVES...2 TO 4 FEET SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-031800- /O.EXT.KSEW.SC.Y.0952.000000T0000Z-120403T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 755 AM PDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WIND...SOUTH WIND 15 TO 25 KNOTS EASING TO SOUTHWEST 10 TO 20 KNOTS IN THE AFTERNOON. * WAVES...2 TO 4 FEET SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-032300- /O.CON.KSEW.RB.Y.0014.000000T0000Z-120404T1300Z/ GRAYS HARBOR BAR- 755 AM PDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * BAR CONDITION...SEVERE BECOMING ROUGH AFTER MIDNIGHT. * COMBINED SEAS...14 TO 17 FEET WITH BREAKERS COVERING THE BAR SUBSIDING TO 11 TO 134 FEET WITH BREAKERS AFTER MIDNIGHT. * FIRST EBB...AROUND 300 PM TUESDAY. * SECOND EBB...AROUND 315 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-032300- /O.CON.KSEW.SW.Y.0032.000000T0000Z-120405T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 755 AM PDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY... * SEAS...WEST SWELL 17 TO 19 FEET AT 16 SECONDS SUBSIDING TO 13 FT AT 15 SECONDS TONIGHT. WEST SWELL 13 FEET ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 3, 3:30 AM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 3:30 AM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT MON APR 3 2012...CORRECTED TIME
.SYNOPSIS...A COLD FRONT WILL MOVE THROUGH WESTERN WASHINGTON TODAY.
A COOL UPPER TROUGH WILL MOVE OVER THE REGION WEDNESDAY THROUGH
FRIDAY PRODUCING A FEW SHOWERS. DRY WEATHER IS LIKELY THIS WEEKEND
ALONG WITH WARMER HIGH TEMPERATURES.
&&
.SHORT TERM...A LARGE UPPER TROUGH DEVELOPING OVER THE ERN PAC
CONTINUES TO DIG SWD AND BECOME MORE N/S ORIENTED. THIS HAS CAUSED
AN APPROACHING FRONT TO STALL ALONG THE WA COAST AS WAVES ALONG THE
FRONT ALSO HOLD UP EWD PROGRESS. MODELS SO FAR HAVE BEEN WAY TO FAST
WITH THIS SYSTEM BUT THE ECMWF APPEARS TO HAVE THE BEST HANDLE ON
THE DETAILS WITH A LATER ARRIVAL OF THE FRONT. THE 00Z NAM-12 STILL
PUSHES THE FRONT THROUGH RATHER QUICKLY WITH A QUICK FEW HOURS OF
RAIN SWITCHING TO SHOWERS THIS AFTERNOON. THE ECMWF AND THE GFS ARE
SLOWER AND SHOW THE HIGHER QPF AMOUNTS DURING THE AFTERNOON TIME
FRAME WHICH IMPLIES A LATER FRONTAL PASSAGE. THE LATEST RADAR LOOPS
SHOWS STEADY RAIN ALONG THE COAST STILL YET TO REACH THE W PORTION
OF PUGET SOUND. BEST GUESS IS THAT RAIN WILL DEVELOP OVER THE PUGET
SOUND REGION BY MID-LATE MORNING THEN TAPER TO SHOWERS LATER THIS
AFTERNOON. THE HIGHEST QPF SHOWN BY ANY MODELS IS AROUND A HALF INCH
OVER THE N CASCADES. THIS COULD GIVE 6 INCHES AT MOUNT BAKER BUT THE
ADVISORY LOOKS IFFY. DECIDED TO UPDATE THE ADVISORY AND LOWER
AMOUNTS AND INDICATE THE HIGHEST AMOUNTS MORE LOCALIZED TO MOUNT
BAKER. SINCE THE FRONT IS STRETCHING OUT AND GRADIENTS NOT AS STRONG
AS EXPECTED...WINDS SHOULD JUST BE BREEZY OVER THE N INTERIOR AND
COAST. THE WIND ADVISORY WAS APPROPRIATELY DROPPED BY THE PREVIOUS
SHIFT.
THE BROAD UPPER TROUGH MOVES OVER THE PAC NW ON WEDNESDAY WITH ALL
THE ENERGY MOVING THROUGH THE BASE OF THE TROUGH. MOISTURE WILL
GRADUALLY DECREASE OVER WA ALTHOUGH THE COOLER AIR ALOFT WILL CREATE
SOMEWHAT UNSTABLE CONDITIONS. EXPECT SOME SHOWERS AROUND...MAINLY IN
THE AFTERNOON/EVENING AND OVER HIGHER TERRAIN. POPS ARE HIGHER IN
THE MOUNTAINS BUT WERE DECREASED OVER THE LOWLANDS TO JUST A CHANCE.
THERE WAS A MENTION OF THUNDERSTORMS IN THE FORECAST BUT I COULD NOT
FIND MUCH JUSTIFICATION FOR KEEPING THEM IN GIVEN THE LACK OF
MOISTURE AND ANY ORGANIZED SHORT WAVES. INSTEAD...I WOULD EXPECT LOW
TOPPED CU AND A FEW SHOWERS ALONG WITH PARTIAL SUNSHINE.
.LONG TERM...THE TROUGH STARTS TO MOVE EWD ON FRIDAY WITH RIDGING
SHOWN BY MODELS OVER THE AREA OVER THE WEEKEND. THIS WILL LIKELY BE
A DRY PERIOD WITH TEMPERATURES WARMING TO ABOVE AVERAGE FOR THIS
TIME OF YEAR. HIGH TEMPERATURES ARE LIKELY TO REACH THE LOW 60S BY
SUNDAY AND MONDAY WITH MOSTLY SUNNY SKIES.
AN UPPER LEVEL SHORT TROUGH WILL WEAKEN ON MONDAY AND EJECT NE INTO
WA. THIS MAY OCCUR LATER MONDAY OR TUESDAY. EXPECT A CHANCE OF
SHOWERS TO RETURN WITH THIS SYSTEM.
&&
.HYDROLOGY...THE INCOMING FRONT THIS MORNING WILL PRODUCE LESS THAN
1 INCH OF RAIN TOTAL THE NEXT 12-18 HOURS OVER THE OLYMPICS. HYDRO
MODELS SHOW THE SKOKOMISH RIVER RISING TO ABOUT 16.0 FEET AND FLOOD
STAGE IS 16.5 FEET. LATEST MODEL RUNS SHOW LESS QPF AMOUNTS AND
HYDRO GRAPHS ARE TRENDING BELOW THE FORECAST. THEREFORE...FLOODING
IS NOT EXPECTED ON THE SKOKOMISH RIVER.
THE PATTERN BECOMES SHOWERY BY WEDNESDAY WHICH IS NOT CONDUCIVE FOR
FLOODING ON ANY AREA RIVERS. DRIER WEATHER WILL DEVELOP OVER THE
WEEKEND. FLOODING IS NOT EXPECTED ON ANY AREA RIVERS OVER THE NEXT 7
DAYS. MERCER
&&
.AVIATION...A VERY SLOW MOVING COLD FRONT WILL MOVE INTO WESTERN
WASHINGTON THIS MORNING REACHING THE CASCADES THIS AFTERNOON. STRONG
SOUTHWEST FLOW ALOFT WILL CONTINUE UNTIL THE FRONT MOVES EAST OF THE
AREA. AT 10Z THE COLD FRONT IS ABOUT 100 NM WEST OF KHQM.
RAIN BEGAN AT KHQM AROUND 08Z WITH THE CEILINGS ALREADY DOWN TO NEAR
3000 FEET AT 10Z. JUST MID AND HIGH LEVEL CLOUDS OVER THE INTERIOR
AT 10Z. CEILINGS WILL LOWER QUICKLY DOWN TO 3000 TO 4000 FEET OVER
THE INTERIOR WITH THE ONSET OF THE RAIN AROUND 15Z. CEILINGS
LOWERING DOWN TO NEAR 2000 FEET RIGHT AHEAD OF THE FRONT LATE THIS
MORNING. NOT MUCH ONSHORE FLOW BEHIND THE FRONT SO EXPECT CIGS TO
POP BACK UP INTO THE LOW END OF VFR THIS AFTERNOON. EXPECT CEILINGS
TO SLOWLY IMPROVE THIS EVENING BACK UP TO NEAR 5000 FEET.
KSEA...JUST MID LEVEL CLOUDS EARLY THIS MORNING. CEILINGS LOWERING
QUICKLY DOWN TO NEAR 3000 FEET AROUND 15Z BOTTOMING OUT NEAR 2000
FEET 18Z-21Z. CEILINGS RECOVERING BACK UP TO 3500 TO 4500 FEET BY
01Z THIS EVENING. SOUTHEAST WINDS 4 TO 8 KNOTS BECOMING SOUTHWEST 6
TO 10 KNOTS THIS AFTERNOON. FELTON
&&
.MARINE...A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE WATERS THIS
MORNING. GALE FORCE WINDS OVER THE COASTAL WATERS...ENTRANCES TO THE
STRAIT AND ADMIRALTY INLET HAVE ALREADY EASED AND WILL CONTINUE TO
TREND LOWER TODAY. SMALL CRAFT ADVISORIES FOR WINDS ONLY REMAIN UP
FOR CAMANO ISLAND TO POINT ROBERTS AND THE EAST ENTRANCE OF THE
STRAIT. WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA
BEHIND THE FRONT THIS AFTERNOON. SURFACE GRADIENTS WEAKENING QUICKLY
TONIGHT. A WEAK UPPER TROUGH HANGS OVER THE AREA LATER TONIGHT
THROUGH FRIDAY WITH LIGHT SURFACE GRADIENTS. DIURNAL SCA LEVEL
WESTERLIES MAY DEVELOP IN CENTRAL/EASTERN STRAIT DURING THE
AFTERNOON AND EVENING HOURS IN RESPONSE TO DAY TIME HEATING OVER THE
LAND.
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH WEDNESDAY FOR HAZARDOUS
SEAS FOR THE COASTAL WATERS AND THE WEST ENTRANCE TO THE STRAIT.
WESTERLY SWELLS IN THE 14 TO 18 FEET RANGE TODAY WILL SUBSIDE SLOWLY
TONIGHT AND BE DOWN TO 11 TO 13 FEET DURING THE DAY ON WEDNESDAY.
FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY NORTHERN CASCADES THROUGH THIS EVENING.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COAST AND WEST ENTRANCE
TO THE STRAIT.
SMALL CRAFT ADVISORY CAMANO ISLAND TO POINT ROBERTS AND EAST
ENTRANCE TO THE STRAIT.
SMALL CRAFT ADVISORY FOR ROUGH BAR FOR GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.